PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2000 | 164 | 3 | 193-240
Tytuł artykułu

Spaces and equations

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
It is proved, for various spaces A, such as a surface of genus 2, a figure-eight, or a sphere of dimension ≠ 1,3,7, and for any set Σ of equations, that Σ cannot be modeled by continuous operations on A unless Σ is undemanding (a form of triviality that is defined in the paper).
Słowa kluczowe
Twórcy
Bibliografia
  • [1] J. F. Adams, On the non-existence of elements of Hopf invariant one, Ann. of Math. (2) 72 (1960), 20-104.
  • [2] J. F. Adams and M. F. Atiyah, K-theory and the Hopf invariant, Quart. J. Math. (Oxford) 17 (1966), 31-38.
  • [3] J. Adem, The relations on Steenrod powers of cohomology classes, in: Algebraic Geometry and Topology, Symposium in honor of Solomon Lefschetz, Princeton Univ. Press, 1957, 191-238.
  • [4] A. Bateson, Fundamental groups of topological R-modules, Trans. Amer. Math. Soc. 270 (1982), 525-536.
  • [5] R. Brown, From groups to groupoids: a brief survey, Bull. London Math. Soc. 19 (1987), 113-134.
  • [6] R. Brown, Topology: a Geometric Account of General Topology, Homotopy Types, and the Fundamental Groupoids, Halsted Press, New York, 1988.
  • [7] J. P. Coleman, Topologies on free algebras, Ph.D. Thesis, Univ. of Colorado, Boulder, 1992.
  • [8] H. Cook, Continua which admit only the identity mapping onto non-degenerate subcontinua, Fund. Math. 60 (1967), 241-249.
  • [9] J. Dieudonné, A History of Algebraic and Differential Topology 1900-1960, Birkhäuser, Boston, 1989.
  • [10] B. Eckmann, T. Ganea and P. Hilton, Generalized means, in: D. Gilbarg et al. (eds.), Studies in Mathematical Analysis, Stanford Univ. Press, 1963, 82-92.
  • [11] T. Evans, Products of points - some simple algebras and their identities, Amer. Math. Monthly 74 (1976), 363-372.
  • [12] O. C. García and W. Taylor, The lattice of interpretability types of varieties, Mem. Amer. Math. Soc. 305 (1984).
  • [13] M. Hall, Jr., The Theory of Groups, Macmillan, New York, 1959.
  • [14] P. J. Higgins, Categories and Groupoids, van Nostrand Reinhold, London, 1971.
  • [15] P. J. Hilton and S. Wylie, Homology Theory, Cambridge Univ. Press, 1960.
  • [16] H. Hopf, Über die Abbildungen von Sphären auf Sphären niedrigerer Dimension, Fund. Math. 25 (1935), 427-440.
  • [17] S.-T. Hu, Homotopy Theory, Academic Press, New York, 1959.
  • [18] I. M. James, Multiplications on spheres, I, II, Proc. Amer. Math. Soc. 8 (1957), 192-196, and Trans. Amer. Math. Soc. 84 (1957), 545-558.
  • [19] F. W. Lawvere, Functorial semantics of algebraic theories, Proc. Nat. Acad. Sci. U.S.A. 50 (1963), 869-872.
  • [20] F. W. Lawvere, Some algebraic problems in the context of functorial semantics of algebraic theories, in: Lecture Notes in Math. 61, Springer, 1968, 41-46.
  • [21] J.-L. Loday, J. D. Stasheff and A. A. Voronov (eds.), Operads: Proceedings of Renaissance Conferences, Contemp. Math. 202, Amer. Math. Soc., 1997.
  • [22] W. Magnus, A. Karrass and D. Solitar, Combinatorial Group Theory, Interscience, New York, 1966.
  • [23] R. N. McKenzie, G. F. McNulty and W. F. Taylor, Algebras, Lattices, Varieties, Volume 1, Wadsworth and Brooks-Cole, Monterey, CA, 1987.
  • [24] R. McKenzie and S. Świerczkowski, Non-covering in the interpretability lattice of equational theories, Algebra Universalis 30 (1993), 157-170.
  • [25] R. McKenzie and W. Taylor, Interpretation of module varieties, J. Algebra 135 (1990), 456-493.
  • [26] J. R. Munkres, Elements of Algebraic Topology, Benjamin-Cummings, Menlo Park, CA, 1984.
  • [27] J. Mycielski and W. Taylor, Remarks and problems on a lattice of equational chapters, Algebra Universalis 23 (1986), 24-31.
  • [28] W. D. Neumann, Representing varieties of algebras by algebras, J. Austral. Math. Soc. 11 (1970), 1-8.
  • [29] W. D. Neumann, On Malcev conditions, ibid. 17 (1974), 376-384.
  • [30] S. P. Novikov, Topology, translated from the Russian by B. Botvinnik and R. G. Burns, Encyclopedia Math. Sci. 12, Springer, Berlin, 1996.
  • [31] A. Pultr and V. Trnková, Combinatorial, Algebraic and Topological Representations of Groups, Semigroups and Categories, Academia, Prague, 1980.
  • [32] J. Sichler and V. Trnková, Isomorphism and elementary equivalence of clone segments, Period. Math. Hungar. 32 (1996), 113-128.
  • [33] E. Spanier, Algebraic Topology, McGraw-Hill, New York, 1966.
  • [34] N. E. Steenrod, Cohomology Operations, Ann. of Math. Stud. 50, Princeton Univ. Press, 1962.
  • [35] S. /Swierczkowski, Topologies in free algebras, Proc. London Math. Soc. (3) 14 (1964), 566-576.
  • [36] W. Taylor, Characterizing Mal'cev conditions, Algebra Universalis 3 (1973), 351-397.
  • [37] W. Taylor, Varieties obeying homotopy laws, Canad. J. Math. 29 (1977), 498-527.
  • [38] W. Taylor, Laws obeyed by topological algebras-extending results of Hopf and Adams, J. Pure Appl. Algebra 21 (1981), 75-98.
  • [39] W. Taylor, The Clone of a Topological Space, Res. Exp. Math. 13, Heldermann, 1986.
  • [40] W. Taylor, Abstract clone theory, in: Algebras and Orders (Montreal, 1991), I. G. Rosenberg and G. Sabidussi (eds.), Kluwer, 1993, 507-530.
  • [41] V. Trnková, Semirigid spaces, Trans. Amer. Math. Soc. 343 (1994), 305-325.
  • [42] V. Trnková, Continuous and uniformly continuous maps of powers of metric spaces, Topology Appl. 63 (1995), 189-200.
  • [43] V. Trnková, Algebraic theories, clones and their segments, Appl. Categ. Structures 4 (1996) 241-249.
  • [44] V. Trnková, Representation of algebraic theories and nonexpanding maps, J. Pure Appl. Algebra, to appear.
  • [45] G. W. Whitehead, Elements of Homotopy Theory, Springer, New York, 1978.
  • [46] G. Wraith, Algebraic Theories, Lecture Notes Series 22, Matematisk Institut, Universitet Aarhus, 1970.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv164i3p193bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.